Alert archive / Tennessee / River Flood Advisories in 2013

River Flood Advisory 76, NWS Nashville, TN

August 8, 2013Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Aug 8, 2013, 5:48 AM CDT for Davidson County, Tennessee. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2013, 5:48 AM CDT (10:48 UTC)
Expired
Aug 8, 2013, 9:53 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dry Creek near Edenwold (NSRT1). The gauge peaked at 12.06 ft at Aug 8, 2013, 6:00 AM CDT.

actionminormoderate5101508/0808/09
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03426470, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Aug 8, 5:32 AM CDT, 16 minutes earlier.

Area forecast discussion, Aug 8, 5:32 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT THU AUG 8 2013

.AVIATION 12Z DISCUSSION...
THE FRONTAL BOUNDARY JUST NORTH OF THE MID STATE THIS MORNING WILL
MOVE LITTLE THROUGH THE TAF PD. WITH THE HIGH SFC DEW POINTS AND
HIGH MOISTURE LEVELS IN PLACE...CONVECTION WILL CONTINUE THROUGH
THE TAF PERIOD ON AN OFF AND ON BASIS. CIGS AT TIMES WILL DROP
BELOW 2KFT WITH VSBYS AS LOW AS 2-4SM WHEN THE CONVECTION OCCURS.

&&

.PREV DISCUSSION... /ISSUED 406 AM CDT THU AUG 8 2013/

DISCUSSION...
LATEST ANALYSIS SHOWING COLD FRONT RUNNING FROM THE GREAT LAKES
DOWN INTO THE PLAINS. AIRMASS AHEAD REMAINS PLENTY MOIST AND
UNSTABLE. THIS FRONTAL BOUNDARY ALONG WITH BITS OF ENERGY PASSING
PERIODICALLY IN ML/UL N/NW FLOW WILL BE KEY PLAYERS OVER THE NEXT
SEVERAL DAYS. THIS FRONT EXPECTED TO SAG SOUTHWARD TODAY...SETTING
UP ACROSS KY...AND THEN REMAINS IN THAT GENERAL VICINITY THROUGH
LATE SATURDAY BEFORE DROPPING DOWN AND HOLDING OVER THE MID-STATE.
UVV EXPECTED TO BE ENHANCED AS SERIES OF WEAK WAVES RIDES UP ALONG
BOUNDARY AND COMBINES WITH PASSING ML/UL IMPULSES. MODERATE/DEEP
MOISTURE WILL REMAIN IN PLACE AND GIVEN SYNOPTIC/MESOSCALE
FEATURES...CURRENT TREND OF SCATTERED TO NUMEROUS SHOWERS/STORMS
WILL REMAIN INTACT THROUGH SUNDAY. SEVERE POTENTIAL OF STORMS
REMAINS ON LOW SIDE BUT LOCALIZED FLOODING VERY POSSIBLE AS
TRAINING AFFECTS ALONG QUASI-STATIONARY BOUNDARY QUITE FEASIBLE.

FRONTAL BOUNDARY SEEMS TO WORK BACK NORTH INTO KY LATE SUNDAY AS
ML/UL FLOW REMAINS MORE WESTERLY BUT SECONDARY FRONT DROPS OUT OF
THE GREAT LAKES. KY BOUNDARY LOOKS TO WASH OUT LATER MONDAY WHILE
SECONDARY BOUNDARY BECOMES DOMINANT. UPPER TROUGH DEEPENS MONDAY-
TUESDAY...WHICH WILL PUSH THIS FRONT SOUTH OF THE AREA LATER
TUESDAY. BOUNDARY BECOMES STATIONARY ACROSS CENTRAL MS/AL/GA
WEDNESDAY/THURSDAY. PASSING BOUNDARY WILL KEEP PCPN CHANCES
FAIRLY HIGH EARLY NEXT WEEK BUT CHANCES WILL BE REDUCED MID-WEEK
WITH FOCUS SHIFTED SOUTH.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Aug 8, 5:40 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CDT THU AUG 8 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
540 AM CDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN
TODAY AND TONIGHT. ISOLATED STORMS COULD BECOME STRONG AT
TIMES...PRODUCING GUSTY WIND AND FREQUENT LIGHTNING. STRONGER
STORMS MAY ALSO PRODUCE VERY HEAVY RAIN WHICH COULD LEAD TO MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:22 PM CDTSpecial Weather StatementOHXBenton38 min
Aug 8, 3:57 AM CDTAreal Flood AdvisoryOHXDavidson2 hr
Aug 8, 5:05 AM CDTFlash Flood Warning EmergencyOHXDavidson, Sumner, Wilson7 hr
Aug 8, 5:24 AM CDTRiver Flood AdvisoryOHXDavidson7 hr
Aug 8, 6:01 AM CDTAreal Flood AdvisoryOHXSumner, Trousdale, Wilson119 min
Aug 8, 6:24 AM CDTFlash Flood WarningOHXSumner, Wilson3 hr
Aug 8, 6:24 AM CDTRiver Flood WarningOHXDavidson2 hr
Aug 8, 7:16 AM CDTRiver Flood WarningOHXDavidson3 hr
Aug 8, 7:50 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner3 hr
Aug 8, 9:20 AM CDTAreal Flood AdvisoryOHXSmith, Trousdale3 hr
Aug 8, 9:33 AM CDTFlash Flood WarningOHXSumner, Wilson3 hr
Aug 8, 10:48 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson57 min
Aug 8, 10:56 AM CDTAreal Flood AdvisoryOHXJackson, Overton, Putnam3 hr
Aug 8, 11:14 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson31 min
Aug 8, 11:27 AM CDTFlash Flood WarningOHXDeKalb, Jackson, Overton, Putnam, Smith3 hr
Aug 8, 11:30 AM CDTSpecial Weather StatementOHXWilliamson60 min
Aug 8, 11:43 AM CDTSpecial Weather StatementOHXSumner62 min
Aug 8, 11:53 AM CDTFlash Flood WarningOHXDavidson, Robertson, Sumner, Trousdale, Wilson3 hr
Aug 8, 12:23 PM CDTAreal Flood AdvisoryOHXWilliamson112 min
Aug 8, 12:29 PM CDTSpecial Weather StatementOHXMaury, Williamson46 min
Aug 8, 12:46 PM CDTRiver Flood AdvisoryOHXDavidson3 hr
Aug 8, 1:06 PM CDTSpecial Weather StatementOHXLawrence54 min
Aug 8, 1:23 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne112 min
Aug 8, 1:30 PM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Warren45 min
Aug 8, 1:32 PM CDTSpecial Weather StatementOHXStewart43 min
Aug 8, 1:59 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart61 min
Aug 8, 2:03 PM CDTSpecial Weather StatementOHXHumphreys42 min
Aug 8, 2:11 PM CDTSpecial Weather StatementOHXHumphreys49 min
Aug 8, 2:15 PM CDTSpecial Weather StatementOHXDeKalb, Van Buren, Warren, White60 min
Aug 8, 2:27 PM CDTAreal Flood AdvisoryOHXDeKalb, Jackson, Overton, Putnam, Smith2 hr
Aug 8, 2:30 PM CDTSevere Thunderstorm WarningOHXHickman45 min
Aug 8, 2:37 PM CDTSpecial Weather StatementOHXMontgomery53 min
Aug 8, 2:54 PM CDTAreal Flood WarningOHXDavidson, Robertson, Sumner, Trousdale, Wilson3 hr
Aug 8, 3:04 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry116 min
Aug 8, 3:20 PM CDTSpecial Weather StatementOHXHickman40 min

Nearby

River Flood Advisories in Tennessee, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.